According to the Canadian Medical Association Journal, a diet containing grapefruits, when mixed with certain medication, can cause serious harm or death.
Researchers from the Lawson Research Institute have so far found 43 drugs, that when digested along with grapefruit, can cause stomach bleeds, kidney damage, altered heart beat, and sudden death.
“We contend that there remains a lack of knowledge about this interaction in the general health care community,” said the researchers. “Unless health care professionals are aware of the possibility that the adverse event they are seeing might have an origin in the recent addition of grapefruit to the patient’s diet, it is very unlikely that they will investigate it.”
Medications include cancer and cholesterol-lowering statins, blood pressure medication, and even drugs that are used to support the immune system post transplant.
Paul Hudson | Elite.